Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 counts
Apr 14, 2006

In Nov.My cd4 was 794 one time and after stopping the meds for 4 days it was read at 151(I think it was misread).I have been telling my dr for the year i have been on combivir that i have had worse reactions to the point now i have been on steroid since september.Everybody keeps telling me AZT is bad for your nervous system and i have always battled with nerves.My question now is i have been off the combivir for 9 days and i don't see the dr till the 21st and i am really scared of a drastic change and my cd4 falling too fast especially since i have been on steroid.My last count showing on my bloodwork in feb was 206.Please tell me more about AZT and maybe what to watch for in the lines of bad symptoms of my count falling too fast.Right now without the combivir i feel a thousand times better but just a little state of panic.Thank you.Sandra

Response from Dr. Henry

The issue of stopping meds is more complicated than it seems. What other medications are you taking then stopping? If your are taking Sustiva (efavirenz) then there is a high risk that resistance would develop if all meds stopped at once. Often patients are switched off thymidine analogue "nukes" (D4T or AZT) and switched to an alternative nuke (such as tenofovor or abacavir) that doesn't have the same side effect profile. Your HIV specialist who is aware of your HIV clinical history is the best person to discuss some options with you. Stopping medications often will result in a fairly immediate drop in CD4 counts over 1-2 months (but unusual to go from 700+ to 206). When HIV medications are stopped the HIV virus usually becomes active and detectable withing several weeks. Side effects from AZT can take weeks to months to resolve. KH



Previous
Combivir and sustiva
Next
PEP itchy rash ? combivir/nelfinavir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement